Alert archive / New Mexico / Special Weather Statements in 2011
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Aug 7, 2011, 3:29 PM MDT for De Baca County, New Mexico. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2011, 3:29 PM MDT (21:29 UTC)
- Expired
- Aug 7, 2011, 4:15 PM MDT
- In force
- 46 min
- Issued by
- NWS Albuquerque, NM
County De Baca County, NM
The radar
The Cannon AFB radar (KFDX), 118 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2934 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
283 WWUS85 KABQ 072129 SPSABQ SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 329 PM MDT SUN AUG 7 2011 NMZ537-538-072215- CHAVES COUNTY PLAINS-DE BACA COUNTY- 329 PM MDT SUN AUG 7 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHAVES AND SOUTHWESTERN DE BACA COUNTIES THROUGH 415 PM MDT... AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MESA...OR ABOUT 42 MILES NORTH OF ROSWELL... MOVING SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND LOCAL FLOODING ALONG U.S. HIGHWAY 285. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF NORTHERN CHAVES COUNTY. && LAT...LON 3401 10451 3377 10456 3390 10477 3409 10471 TIME...MOT...LOC 2128Z 331DEG 18KT 3395 10466 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:13 PM MDT, 16 minutes earlier.
Area forecast discussion, Aug 7, 3:13 PM MDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 313 PM MDT SUN AUG 7 2011 .DISCUSSION... LIGHT WEST FLOW ALOFT HAS CONTINUED TO POUR DRY AIR INTO NORTHERN AND CENTRAL NEW MEXICO TODAY WITH HIGH PRESSURE PARKED OVER THE SW PART OF THE STATE. THE HIGH WILL STAY PUT MON AND TUE BEFORE INCHING E FOR THE REST OF THE WEEK AND NEXT WEEKEND. COVERAGE AND INTENSITY OF STORMS CONTINUES LESS THAN PAST FEW DAYS AS DRY AIR ALOFT HAS PUT THE KIBOSH ON CONVECTION OVER MUCH OF THE FORECAST AREA. EXCEPTIONS ARE OVER THE EC AND SC AREAS...WITH THE BEST ACTIVITY OVER EASTERN LINCOLN...CHAVES AND DE BACA COUNTIES. STORMS WILL CONTINUE SE THIS EVENING AND SHOULD BE OVER BEFORE MIDNIGHT. THE W AND MOST OF THE N WILL BE DRY AND COMFY TONIGHT. MON SHOULD BE EVEN DRIER WITH ONLY ISOLATED POPS OVER THE SW AND SC MOUNTAINS. TEMPERATURES WILL CONTINUE WELL ABOVE NORMAL FOR ALL AREAS AND NEAR RECORD LEVELS IN SOME LOCATIONS. A BACK DOOR COLD FRONT WILL SNEAK INTO THE FAR NE DURING THE DAY. THE FRONT WILL NOT BRING MUCH MOISTURE BUT WILL TRIM TEMPERATURES A BIT MON PM. MODELS BRINGING AN INCREASE IN MOISTURE INTO FAR SW AND WC NM ON TUE...AND CONTINUE BRINGING THE MOISTURE A LITTLE N AND E AS THE WEEK PROGRESSES. THIS IS COMPLIMENTS OF THE HIGH PRESSURE CENTER SLIDING EVER SO SLOWLY E. A MORE BULLISH COLD FRONT WILL BACK INTO THE E LATE IN THE WEEK AND SHOULD ADD MOISTURE TO THIS REGION. FRI AND NEXT WEEKEND COULD BE QUITE ACTIVE OVER THE FORECAST AREA. CHJ && .AVIATION... MAINLY ISOLD TS/SHRA WILL CONTINUE TO DEVELOP ACROSS ERN AND SRN AREAS THIS AFTN BEFORE DIMINISHING AFT SUNSET THIS EVENING. KTCC AND KROW HAVE BEST CHANCE OF TS. HOWEVER...USED CB IN THESE TAFS TO INDICATE SPOTTY COVERAGE OF CELLS AND LOW PROBABILITY OF TS ON AIRFIELD. ANY TS ACROSS THE EASTERN PLAINS WILL BE CAPABLE OF WIND GUSTS NEAR 45KTS. ISOLD VIRGA SHOWERS WILL ALSO PRODUCE DRY MICROBURSTS WITH GUSTY AND ERRATIC SURFACE WINDS N OF I-40 AND ALONG/E OF I-25 UNTIL SUNSET. HOT DRY AIR WILL INHIBIT CONVECTION MONDAY...EXCEPT ALONG THE AZ BORDER FROM CHUSKAS S...IN THE SW MTNS AND THE S CENTRAL MTNS...WHERE ISOLD AND GUSTY AFTN/EVE TS/SHRA WILL DEVELOP. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 44 && .FIRE WEATHER... THE CENTER OF THE 500 MB HIGH PRESSURE SYSTEM TOOK UP RESIDENCE OVER THE SW MOUNTAINS THIS AFTERNOON EFFECTIVELY CAPPING MOST OF THE WOULD BE CONVECTION OVER THE SW. ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE S CENTRAL MOUNTAINS AND EASTERN PLAINS UNTIL SHORTLY AFTER SUNSET THIS EVENING. HUMIDITY RECOVERIES TONIGHT WILL BE FAIR IN MOST LOCATIONS. THE HIGH WILL REMAIN IN PLACE THROUGH MONDAY WITH HOT AND DRY WEATHER EXPECTED AREAWIDE. THERE COULD BE A FEW LIGHT AND GUSTY SHOWERS OR THUNDERSTORMS IN THE SOUTH CENTRAL MOUNTAINS AND POSSIBLY THE SW MOUNTAINS MONDAY AFTERNOON... BUT WETTING RAIN WILL BE VERY SPOTTY. WIDESPREAD CRITICALLY LOW MINIMUM HUMIDITIES ARE EXPECTED MONDAY... THEN A BROAD SWATH OF FAIR TO POOR RECOVERIES ARE EXPECTED MONDAY NIGHT FROM FARMINGTON TO SOCORRO AND PORTALES. A DRY BACK DOOR COOL FRONT WILL SAG INTO NE NM WITH LITTLE MORE THAN A WEAK WIND SHIFT MONDAY...THEN A DELAYED INFLUX OF LOW LEVEL MOISTURE WILL FLOW IN FROM THE NE MONDAY NIGHT WITH GOOD TO EXCELLENT RECOVERIES ON THE NE PLAINS. THE 500 MB HIGH WILL DRIFT GRADUALLY SOUTHEASTWARD BEGINNING TUESDAY AND FINALLY REACH LOUISIANA WEDNESDAY NIGHT OR THURSDAY. THIS WILL ALLOW MOISTURE TO WORK ITS WAY NORTHWARD OVER WESTERN AND NORTHERN NEW MEXICO WITH BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS EACH DAY. BY LATE WEDNESDAY IT WILL BE HARD TO RULE OUT A SHOWER OR THUNDERSTORM ANYWHERE...BUT THE MOUNTAINS AND WESTERN AND NORTHERN BORDERS WILL CONTINUE TO BE FAVORED FOR PRECIP. TEMPERATURES WILL ALSO RETURN TO NORMAL IN THE WEST...WHILE HIGHS ACROSS THE PLAINS REMAIN AROUND 10 DEGREES ABOVE NORMAL. BOTH GFS AND ECMWF AGREE ON THE HIGH MIGRATING BACK TOWARD NM FRIDAY INTO THE COMING WEEKEND. THE GFS PLACES THE CENTER IN NORTHERN MEXICO JUST SOUTH OF NM...AND THE ECMWF PLACES IT IN THE VICINITY OF THE TX PANHANDLE. NONETHELESS...THEY AGREE ON A FAIRLY BROAD SWATH OF SHOWER AND THUNDERSTORM COVERAGE...POSSIBLY FAVORING THE WESTERN AND NORTHERN MOUNTAINS. 44 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 56 93 55 93 / 0 5 5 0 DULCE........................... 45 88 44 86 / 0 5 5 5 CUBA............................ 49 88 48 87 / 5 5 5 0 GALLUP.......................... 52 89 52 88 / 0 5 5 10 EL MORRO........................ 49 84 49 84 / 0 10 10 20 GRANTS.......................... 53 89 51 89 / 0 5 5 5 QUEMADO......................... 54 86 55 84 / 10 10 10 20 GLENWOOD........................ 62 95 63 92 / 10 20 20 20 CHAMA........................... 41 81 40 80 / 0 5 5 5 LOS ALAMOS...................... 57 85 56 85 / 5 5 5 0 PECOS........................... 53 86 52 84 / 0 5 5 5 CERRO/QUESTA.................... 44 83 43 81 / 5 5 5 5 RED RIVER....................... 43 76 43 74 / 5 5 5 5 ANGEL FIRE...................... 41 77 41 75 / 5 5 5 5 TAOS............................ 47 88 48 86 / 5 5 5 5 MORA............................ 49 83 47 81 / 5 5 5 5 ESPANOLA........................ 54 93 53 91 / 5 5 5 5 SANTA FE........................ 55 91 55 89 / 0 5 5 5 SANTA FE AIRPORT................ 57 94 58 93 / 0 5 5 0 ALBUQUERQUE FOOTHILLS........... 64 95 65 95 / 0 5 5 0 ALBUQUERQUE HEIGHTS............. 69 97 68 95 / 0 5 5 0 ALBUQUERQUE VALLEY.............. 65 99 66 98 / 0 5 5 0 ALBUQUERQUE WEST MESA........... 67 97 66 99 / 0 5 5 0 LOS LUNAS....................... 62 98 63 96 / 0 5 5 0 RIO RANCHO...................... 66 98 65 99 / 0 5 5 0 SOCORRO......................... 64 98 64 96 / 5 5 5 5 SANDIA PARK/CEDAR CREST......... 59 94 59 93 / 0 5 5 0 TIJERAS......................... 59 93 57 93 / 0 5 5 0 MORIARTY/ESTANCIA............... 55 91 54 90 / 0 5 5 5 CLINES CORNERS.................. 59 89 58 88 / 0 5 5 5 GRAN QUIVIRA.................... 62 93 61 93 / 10 5 5 5 CARRIZOZO....................... 65 96 64 95 / 10 10 10 10 RUIDOSO......................... 59 87 61 87 / 20 10 10 20 CAPULIN......................... 56 89 54 87 / 5 5 5 5 RATON........................... 54 93 53 92 / 5 5 5 5 SPRINGER........................ 55 94 54 92 / 5 5 5 5 LAS VEGAS....................... 56 90 54 88 / 5 5 5 5 CLAYTON......................... 64 95 61 93 / 10 5 5 5 ROY............................. 63 93 62 92 / 5 5 5 5 CONCHAS......................... 66 99 65 98 / 10 5 5 5 SANTA ROSA...................... 67 100 66 97 / 5 5 5 5 TUCUMCARI....................... 68 102 65 101 / 10 0 5 5 CLOVIS.......................... 68 101 68 99 / 10 0 5 0 PORTALES........................ 69 102 68 99 / 10 0 5 0 FORT SUMNER..................... 70 102 68 101 / 10 5 5 0 ROSWELL......................... 71 104 70 104 / 10 0 5 0 PICACHO......................... 65 99 64 98 / 20 5 5 5 ELK............................. 61 91 60 90 / 20 10 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 40/44
Hazardous weather outlook, Aug 7, 6:05 AM MDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 605 AM MDT SUN AUG 7 2011 NMZ501>540-081200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 605 AM MDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. BUT A FEW THUNDERSTORMS MAY STILL BECOME STRONG ENOUGH TO PRODUCE BRIEF HEAVY RAINS...GUSTY WINDS AND SMALL HAIL MAINLY ACROSS THE HIGHER TERRAIN OF THE NORTHERN GILA REGION...IN AND JUST EAST OF LINCOLN COUNTY AND POSSIBLY IN MORE ISOLATED FASHION ACROSS THE EASTERN BORDER COUNTIES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER AGAIN IS LOW. BUT THUNDERSTORMS MAY BEGIN TO INCREASE IN NUMBER AND POSSIBLY INTENSITY BY TUESDAY OR WEDNESDAY AFTERNOON WEST OF THE RIO GRANDE AND MAY PROGRESS A LITTLE FARTHER EAST THEREAFTER. A FEW MAY AGAIN BECOME STRONG ENOUGH TO PRODUCE LOCALLY HEAVY RAINS...GUSTY WINDS AND SMALL HAIL. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS GENERALLY NOT ANTICIPATED...HOWEVER RAINFALL REPORTS ARE ENCOURAGED. 43
In the hours before
Special weather statement, Aug 7, 3:29 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 329 PM MDT SUN AUG 7 2011 NMZ537-538-072215- CHAVES COUNTY PLAINS-DE BACA COUNTY- 329 PM MDT SUN AUG 7 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHAVES AND SOUTHWESTERN DE BACA COUNTIES THROUGH 415 PM MDT... AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MESA...OR ABOUT 42 MILES NORTH OF ROSWELL... MOVING SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND LOCAL FLOODING ALONG U.S. HIGHWAY 285. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF NORTHERN CHAVES COUNTY. && LAT...LON 3401 10451 3377 10456 3390 10477 3409 10471 TIME...MOT...LOC 2128Z 331DEG 18KT 3395 10466
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:33 PM MDT | Special Weather Statement | ABQ | Union | 27 min |
| Aug 6, 7:02 PM MDT | Areal Flood Advisory | ABQ | Harding, Union | 118 min |
| Aug 7, 11:40 AM MDT | Areal Flood Advisory | ABQ | Lincoln | 3 hr |
| Aug 7, 2:32 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 88 min |
Nearby
Special Weather Statements in New Mexico, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.